Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 25, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Apr 23, 2021, 2:46 PM CDT. It took effect at Apr 24, 2021, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 2:46 PM CDT (19:46 UTC)
- In effect from
- Apr 24, 2021, 10:00 AM CDT
- Expired
- Apr 24, 2021, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
995 WHUS73 KDLH 231946 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 246 PM CDT Fri Apr 23 2021 LSZ148-150-240800- /O.NEW.KDLH.SC.Y.0025.210424T1100Z-210424T2100Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 246 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 4 PM CDT SATURDAY... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Oak Point to Saxon Harbor WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 6 AM to 4 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-240000- /O.CON.KDLH.SC.Y.0024.000000T0000Z-210424T0000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 246 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest wind gusts to 25 kts. Waves 2 to 4 ft. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
5 follow-up statements
853 WHUS73 KDLH 240018 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 718 PM CDT Fri Apr 23 2021 LSZ140-141-240130- /O.EXP.KDLH.SC.Y.0024.000000T0000Z-210424T0000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 718 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wind speeds have decreased and will continue to weaken this evening. $$ LSZ148-150-241230- /O.CON.KDLH.SC.Y.0025.210424T1100Z-210424T2100Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 718 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CDT SATURDAY... * WHAT...North winds 10 to 15 kt and waves 1 to 4 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...From 6 AM to 4 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Huyck
014 WHUS73 KDLH 240253 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 953 PM CDT Fri Apr 23 2021 LSZ148-150-241500- /O.EXT.KDLH.SC.Y.0025.210424T1500Z-210424T2100Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 953 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 4 PM CDT SATURDAY... * WHAT...Waves 1 to 4 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...From 10 AM to 4 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Huyck
445 WHUS73 KDLH 240838 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 338 AM CDT Sat Apr 24 2021 LSZ148-150-242045- /O.CON.KDLH.SC.Y.0025.210424T1500Z-210424T2100Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 338 AM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WHAT...Waves 2 to 4 ft expected. Northeast wind 10 to 15 knots. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...From 10 AM this morning to 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
549 WHUS73 KDLH 241545 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1045 AM CDT Sat Apr 24 2021 LSZ148-150-242100- /O.CON.KDLH.SC.Y.0025.000000T0000Z-210424T2100Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1045 AM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...North winds 10 to 20 kt and waves 1 to 4 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ BJH
442 WHUS73 KDLH 242050 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 350 PM CDT Sat Apr 24 2021 LSZ148-150-242200- /O.EXP.KDLH.SC.Y.0025.000000T0000Z-210424T2100Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 350 PM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Waves will continue to subside this evening as winds become light and variable. $$ BJH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 1:12 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 23, 1:12 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Duluth MN 112 PM CDT Fri Apr 23 2021 .DISCUSSION...(Today through Thursday) Issued at 428 AM CDT Fri Apr 23 2021 Summary: Widespread rain showers are expected today as low pressure crosses the area. Highs today will be lower compared to yesterday, with temps in the 40s and 50s. Tonight, rain will transition to snow as temps drop below freezing. Total snow accumulations tonight through tomorrow will be light, with most locations remaining under half an inch. The higher elevations of the Arrowhead and portions of northwest WI will see slightly higher amounts of 1-1.6". The remainder of the weekend and next week will be wet, with multiple chances for rain and snow. Cloud cover has been increasing across the area this morning ahead of a shortwave and associated surface low pressure. This low will bring widespread rain across the CWA throughout the day today. Immediately following this morning's shortwave, a second trough will move in this evening. This second shortwave will sustain precip through tonight and into tomorrow morning. As temps drop below freezing tonight, expect rain to transition over to snow. Accumulating snow is expected, with most of the region seeing at least a couple tenths of an inch. Higher amounts of 1-1.6" will be possible in the Arrowhead and the northern half of northwest WI. This is due to sub-freezing temps lasting into tomorrow morning in these areas as well as a longer residence time within the area of precip. The shortwave will exit the area Saturday evening, resulting in a brief reprieve from precip. This dry period will be short-lived though, as an area of precip associated with a warm front lifts into the CWA late Sunday morning. Expect precip to continue through Sunday and into the first half of next week, as a longwave trough slowly propagates across the region. Precip types next week are currently expected to be messy, with a diurnal trend in rain vs. snow due to temps fluctuating above and below freezing. There will also be a potential for a few thunderstorms early next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 108 PM CDT Fri Apr 23 2021 Widespread MVFR conditions in rain and stratus across northeast Minnesota and northwest Wisconsin this afternoon. A band of light snow is expected to develop tonight and impact KHIB/KDLH/KHYR into early Saturday morning with IFR conditions possible. This band may brush the KBRD terminal. && .MARINE... Issued at 108 PM CDT Fri Apr 23 2021 A Small Craft Advisory is in effect for the North Shore from Taconite Harbor through Grand Portage through 7 pm CDT for southwest wind gusts to 25 kts. Winds will turn to the north tonight into Saturday morning with gusts of 15-20kts. Could see a small craft advisory with waves of 3 to 5 feet for the Outer Apostle Island to Saxon Harbor. && .PRELIMINARY POINT TEMPS/POPS... DLH 51 32 43 26 / 40 60 40 0 INL 47 25 45 22 / 30 30 10 0 BRD 52 31 47 28 / 60 40 10 0 HYR 54 33 43 22 / 30 30 30 0 ASX 56 33 41 24 / 30 50 60 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...Small Craft Advisory until 7 PM CDT this evening for LSZ140-141. && DISCUSSION...Unruh/Wolfe AVIATION...PA MARINE...PA
Hazardous weather outlook, Apr 23, 1:07 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 107 PM CDT Fri Apr 23 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241815- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 107 PM CDT Fri Apr 23 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Light snow is expected over portions of the Northland tonight. Accumulations around an inch will be possible over the Arrowhead of Minnesota. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Light snow is expected over portions of the Northland Saturday morning. Accumulations around an inch will be possible over the Arrowhead of Minnesota. Dry air with relative humidities below 20 percent will arrive Saturday and may pose a risk for near-critical fire weather conditions. Wind gusts should remain below 20 mph. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. LSZ121-140>148-150-241815- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 107 PM CDT Fri Apr 23 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight A Small Craft Advisory is in effect for the North Shore of Lake Superior from Taconite Harbor to Grand Portage this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Waves of 3 to 5 feet are possible for the Outer Apostle Islands to Saxon Harbor Saturday. A Small Craft Advisory may be needed. PA More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:55 PM CDT | River Flood Warning | DLH | Aitkin, Crow Wing | 10 hr |
| Apr 23, 4:03 AM CDT | Small Craft Advisory | DLH | 15 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.